Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Drowsiness and giddiness after using Nasivion for nasal congestion. What to do?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2329 Questions
Question
I am suffering from Nasal congestion. I am remedying this by using nasal spray (Nasivion). have now stopped using as its results drowsiness & giddiness. I am not comfortable with english medicine hence I did not go for it. but now its fine if it is best suitable.
Posted Fri, 7 Sep 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Naveen Kumar 1 hour later

Hi

Thanks for the query

You seem to be suffering from allergic rhinitis. Nasivion is used only for a short period and not for long.

If you have used Nasivion for more than a week, rebound nasal congestion is sure to happen as soon as you stop using nasivion. This condition is known as rhinitis medicamentosa.

You will require a steroid nasal spray (such as fluticasone or momentasone), an antihistaminic (such as fexofenadine) and a short course of oral steroids (prednisolone) to over come this problem. The steroid nasal spray can be tapered off after a few days.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Drowsiness and giddiness after using Nasivion for nasal congestion. What to do? 34 minutes later
thanks for the advice.

should you advice, me to start using steroid nasal spray Fluticasone & an antihistaminic for a period of 15 days with a 5 day course of Steroids (0-0-1).

thanks
 
 
Answered by Dr. Naveen Kumar 1 hour later
Hi

Thanks for writing back

You can use the fluticasone nasal spray 2puff in the morning once you get up from the bed. Oral steroid should be taken 3 times a day for just 3 days depending upon your body weight.

Meanwhile, drink plenty of warm water to keep your nose and throat hydrated.

I wish you good health

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor